Drugs Home > Cutivate Overdose
It is possible to use too much Cutivate (topical fluticasone propionate). Problems are most likely to occur when large amounts are used for extended periods. This type of overdose may lead to Cushing's syndrome, which causes a rounded face, high blood sugar levels, and an unusual distribution of body fat. Treatment options will likely include supportive care, which includes treating any symptoms that occur.
Can You Use Too Much Cutivate?Cutivate® (topical fluticasone propionate) is a prescription steroid that comes in the form of a lotion, cream, and ointment. It belongs to a group of medications known as topical steroids. As with most medications, it is possible to use too much Cutivate. However, serious problems are most likely to occur when large doses are used over a prolonged period.
Effects of an OverdoseLong-term use of high doses of this medicine can cause Cushing's syndrome, which is a group of symptoms caused by prolonged exposure to steroids. Let your healthcare provider know if you develop any signs or symptoms of this problem, including:
- A rounded face
- Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the arms and legs)
- High blood sugar levels.
Applying large amounts of Cutivate for long periods may cause serious side effects. As with all steroids, large doses may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if this medicine is stopped too quickly and the body has not had a chance to begin making its own natural steroids again.
If you realize that you have been using Cutivate for an extended period, do not suddenly stop using it.
Treatment for a Cutivate OverdoseTreatment will involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. In addition, if you have been using large doses of this medication for a long time, treatment will usually consist of gradually decreasing the dosage instead of an abrupt withdrawal, which can cause problems.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much of this medication.